Results 1 to 7 of 7

Thread: Risperidone

  1. #1

    Default Risperidone

    So I've been on 6mg of Risperidone now for a couple of months and will be talking to my psychiatrist about stopping it as for me it causes more problems than it solves.

    It leaves me feeling zombified, everything I do and say is deliberate there is no spontaneousness left in me. It's made me impotent (which I thought would be ok but it turns out I still have the desires I just can't get relief) Hell I almost wet myself quite often because I don't feel I need to go, until I'm dribbling.

    Just wondering if anyone has had positive experiences with the drug because from what I have read it seems like one step shy of a lobotomy.

  2. #2

    Default



    Quote Originally Posted by LittleManAlex View Post
    So I've been on 6mg of Risperidone now for a couple of months and will be talking to my psychiatrist about stopping it as for me it causes more problems than it solves.

    It leaves me feeling zombified, everything I do and say is deliberate there is no spontaneousness left in me. It's made me impotent (which I thought would be ok but it turns out I still have the desires I just can't get relief) Hell I almost wet myself quite often because I don't feel I need to go, until I'm dribbling.

    Just wondering if anyone has had positive experiences with the drug because from what I have read it seems like one step shy of a lobotomy.


    Your doctor will do lab tests at regular visits to check on the effects of this medicine. Keep all appointments.
    I'm not familiar with this particular medication... have you had any check-ups since starting this? Is it helping with what you've been prescribed it for?
    The dosage may need to be adjusted... The "zombified aspect, may be a necessary-evil for some time yet to come...

    Spontaneity, has it's time and place (I appreciate missing what seems innate or charismatic)...

    Are you getting counseling too, for whatever assumed behavioral issue that this is supposed to be treating?



    From: http://www.ncbi.nlm.nih.gov/pubmedhe...ffects_section

    Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
    Check with your doctor immediately if any of the following side effects occur:

    ...change in how much or how often you urinate.
    problems with urination

    Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

    Less common


    • inability to have or keep an erection
    • loss in sexual ability, desire, drive, or performance


    Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.
    Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.
    I would call your psychiatrist, first thing...

    Generally, by 2 to 4 weeks you should have the troublesome side-effects addressed and resolved - especially the medically related sorts...

    You do have at least one indication for needing immediate attention (based on the NCBI criteria at least) - it's good to a point to be cooperative and polite though, you must advocate for yourself too...

    I'm concerned why this hasn't gone to your doctor's attention sooner...

    Take care and be well!
    -Marka

  3. #3

    Default

    A family member was on Resperidone after a mental disturbance - only a minor dose and it worked worked well, helping him get back to normal. Other sources suggest problems come in with higher dosages and that prescriptions need to be regularly reviewed.

  4. #4

    Default

    My Dementia-addled Mom was over-medicated on this drug, and it almost killed her.
    It is not recommended for use in the elderly with Alzheimer's/Dementia.


  5. #5

    Default



    Quote Originally Posted by Marka View Post
    I'm not familiar with this particular medication... have you had any check-ups since starting this? Is it helping with what you've been prescribed it for?
    The dosage may need to be adjusted... The "zombified aspect, may be a necessary-evil for some time yet to come...

    Spontaneity, has it's time and place (I appreciate missing what seems innate or charismatic)...

    Are you getting counseling too, for whatever assumed behavioral issue that this is supposed to be treating?



    I would call your psychiatrist, first thing...

    Generally, by 2 to 4 weeks you should have the troublesome side-effects addressed and resolved - especially the medically related sorts...

    You do have at least one indication for needing immediate attention (based on the NCBI criteria at least) - it's good to a point to be cooperative and polite though, you must advocate for yourself too...

    I'm concerned why this hasn't gone to your doctor's attention sooner...

    Take care and be well!
    -Marka
    Talked to my mental health worker, and we'll be seeing my psychiatrist early next week, actually reading through the side effects makes me realize how many more side effects I have that I would never have attributed to the risperidone.

    As for why it hasn't got to him sooner... I'm a poor self advocate, I can stand up for others but do a really poor job trying to do it for myself, I usually go with the flow until I get really fed up, so speaking up about the risperidone after only a couple of months is a big step up for me

  6. #6

    Default



    Quote Originally Posted by LittleManAlex View Post
    Talked to my mental health worker, and we'll be seeing my psychiatrist early next week, actually reading through the side effects makes me realize how many more side effects I have that I would never have attributed to the risperidone.

    As for why it hasn't got to him sooner... I'm a poor self advocate, I can stand up for others but do a really poor job trying to do it for myself, I usually go with the flow until I get really fed up, so speaking up about the risperidone after only a couple of months is a big step up for me
    Good, that you'll be getting this checked out soon!

    Totally understood about the self advocacy thing - I've been much the same way however, I've gotten much better about the self advocacy and I encourage you to work at that too

    Take care,
    -Marka

  7. #7

    Default

    Also forgot to mention seeing as your originally asked.

    I'm on a wait list for a psychological evaluation before we will look at counseling.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
ADISC.org - the Adult Baby / Diaper Lover / Incontinence Support Community.
ADISC.org is designed to be viewed in Firefox, with a resolution of at least 1280 x 1024.